MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-02
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.A review of the stapler instrument logs reveal a sureform 45 stapler instrument was installed on the system 12 times and fired 12 sureform 45 reloads (1 blue, 2 white, 2 green, 1 black, 1 green, 1 white, 4 blue, in that order).Excluding aborted clamps, there were no incomplete clamps or unclamps during the procedure.On installs 1-3 and 6-9, the first clamps were successful, and the firings were each completed with no pauses for compression.On install 4, the first clamp was successful, but was followed by a firing failure.The firing stopped at approximately 4% completion, following 1 pause for compression.On install 5, the first clamp was successful, but was followed by a second firing failure.The firing stopped at approximately 3% completion, following 1 pause for compression.On install 10, the first clamp was successful, and the firing was completed with 1 pause for compression.On install 11, the firing was completed with 2 pauses for compression.On install 12, the firing was completed with 4 pauses for compression.The logs then show a 2nd sureform 45 stapler instrument was installed on the system once and successfully fired two blue sureform 45 reloads.There were no relevant errors related to the staplers used in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy procedure, two partial stapler fires occurred, involving a sureform 45 curved-tip stapler equipped with green sureform 45 reloads.The first partial stapler fire stopped after approximately 32mm of staple line when tissue began to push forward out of the stapler instrument's jaws.The system then displayed the error message: ¿tissue too thick to continue.¿ the staples that were deployed were barely engaged in the patient¿s tissue and the tissue was not transected.To resolve the issue, a second green sureform 45 reload was used; however, a second partial stapler fire occurred again, resulting with tissue being pushed without being properly cut, and an error message.The surgeon then opted to use a black sureform 45 reload, and the staple line was completed.There was no bleeding and no additional tissue was removed.The procedure was completed robotically and the patient did not experience any post-operative complications.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Device evaluation: intuitive surgical, inc.(isi) received a total of 12 green sureform 45 reloads for failure analysis (fa): for two of the green sureform 45 reloads, fa was able to confirm and replicate the customer-reported issue in which the stapler failed to cut and fire completely.The returned reload was found with the knife exposed within the knife track, near the middle of the reload.Additionally, the reload was found to have cartridge damage.A piece of the cartridge was wedged in between the reload, in front of the exposed knife, causing it to jam.The piece was removed, and the shuttle was able to fully deploy.The knife was inspected and there was damage found.The reload blade was found to have mechanical indentations.For inspection, the reload cover was removed, and the shuttle was pulled forward to allow access to the knife.Damage was found to the blade.For ten of the green sureform 45 reloads for fa but was unable to confirm or replicate the customer-reported issue in which the stapler failed to cut and fire completely.The accessory was returned unopened and unused, along with multiple reloads, for evaluation.No damage was observed on the reload, and no device-related failures were identified.
 
Additional Manufacturer Narrative
Additional information: intuitive surgical inc.Received the sureform 45 curved-tip stapler instrument for failure analysis but was unable to confirm or replicate the customer-reported issue that three green reloads did not fire all the way.Visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests, and it moved intuitively with full range of motion in all directions.The grips opened and closed properly.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully using a 45 blue reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.There were no available failure logs.The instrument was fully functional.Additionally, the instrument was found to have lodged staples in the i-beam assembly.The instrument was placed on an in-house system and passed initialization on 3 of 3 attempts.There was no visible damage to the instrument.The i-beam assembly was extended, and a staple was found to be lodged inside.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22137881
Report Number2955842-2025-23510
Device Sequence Number8233201
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(10)K10240606
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345G-02
Device Catalogue Number48345G
Device Lot NumberK10240606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/04/2025
06/26/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/20/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown